Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 48, NWS Gaylord, MI

August 15, 2015

NWS Gaylord, MI issued this small craft advisory at Aug 15, 2015, 10:40 PM EDT. It took effect at Aug 16, 2015, 12:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2015, 10:40 PM EDT (02:40 UTC)
In effect from
Aug 16, 2015, 12:00 PM EDT
Expired
Aug 17, 2015, 2:00 AM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WHUS73 KAPX 160240
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EDT SAT AUG 15 2015

LMZ341-342-344>346-162200-
/O.NEW.KAPX.SC.Y.0048.150816T1600Z-150817T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 PM EDT SAT AUG 15 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 11 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
090 
WHUS73 KAPX 160801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EDT SUN AUG 16 2015

LMZ323-161615-
/O.EXB.KAPX.SC.Y.0048.150816T1600Z-150817T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
401 AM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT MONDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-161615-
/O.EXT.KAPX.SC.Y.0048.150816T1600Z-150817T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
401 AM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT
MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 2 AM
EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
422 
WHUS73 KAPX 161456
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EDT SUN AUG 16 2015

LMZ323-341-342-344>346-162300-
/O.CON.KAPX.SC.Y.0048.150816T1600Z-150817T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1056 AM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
126 
WHUS73 KAPX 161845
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT SUN AUG 16 2015

LHZ345>347-LSZ321-322-170000-
/O.EXB.KAPX.SC.Y.0048.000000T0000Z-150817T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
245 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-170245-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
245 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
972 
WHUS73 KAPX 161949
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EDT SUN AUG 16 2015

LMZ323-341-342-344>346-170400-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
349 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LSZ321-322-170000-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
349 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
560 
WHUS73 KAPX 170001
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
801 PM EDT SUN AUG 16 2015


LHZ345>347-LSZ321-322-170115-
/O.EXP.KAPX.SC.Y.0048.000000T0000Z-150817T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
801 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

LMZ323-341-342-344>346-170600-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
801 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
105 
WHUS73 KAPX 170257
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 PM EDT SUN AUG 16 2015


LMZ323-342-344>346-170400-
/O.CAN.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1057 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LMZ341-170600-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1057 PM EDT SUN AUG 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 10:07 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 15, 10:07 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1007 PM EDT SAT AUG 15 2015

.UPDATE...
ISSUED AT 1007 PM EDT SAT AUG 15 2015

...QUIET AND MILD OVERNIGHT...

UPPER LEVEL RIDGING ENCOMPASSES MUCH OF THE CONUS THIS EVENING
WITH AXIS OF >588 DM 500 MB HEIGHTS STRETCHING FROM THE PLAINS
ACROSS THE GREAT LAKES. MAIN UPPER JET HAS BEEN SHUNTED INTO THE
NRN PLAINS INTO SRN CANADA NORTH OF THE "HEAT DOME." AT THE
SFC...BROAD HIGH PRESSURE REMAINS ACROSS MUCH OF THE EASTERN
CONUS. LOW PRESSURE SYSTEM NOTED JUST NORTH OF THE US-CANADIAN
BORDER NORTH OF THE DAKOTAS WITH A WARM FRONT STRETCHING THROUGH
CENTRAL ONTARIO AND COLD FRONT DOWN THROUGH THE PLAINS. SEVERAL
BATCHES OF SHOWERS AND SOME THUNDERSTORMS ARE UNDERWAY ACROSS
ONTARIO ALONG THE WARM FRONT WITH SOME OF THE HIGH LEVEL CIRRUS
SPILLING INTO NRN MICHIGAN. EARLIER BUBBLY CU FIELD ACROSS NRN
LOWER MICHIGAN (AND VERY SPOTTY SHOWER WANNABES) HAS PRETTY MUCH
FADED WITH JUST A FEW CLOUDS REMAINING DOWN AROUND TVC/CAD.

OVERNIGHT...AFOREMENTIONED SFC LOW NORTH OF THE DAKOTAS WILL
TRAVEL NORTHEASTWARD INTO CENTRAL ONTARIO BY MORNING WHILE SFC
COLD FRONT GETS STRETCHED OUT BACK INTO THE NRN PLAINS...WELL
NORTH OF THE STATE AND WHERE THE ACTIVE WEATHER WILL REMAIN. FOR
US...WILL CONTINUE TO SEE SOME THICKER CIRRUS INVADE THE NRN PARTS
OF THE CWA THROUGH THE NIGHT WITH OVERALL PARTLY CLOUDY CONDITIONS
IN THE U.P. MAINLY CLEAR TO THE SOUTH (HOPEFULLY). DON/T THINK
FOG WILL BE MUCH OF AN ISSUE TONIGHT WITH SLIGHTLY LOWER SFC
DEWPOINTS AND GOOD MIXING DURING THE DAY. THAT SAID...AN
INTERESTING NOTE...NAM AND HRRR SOLUTIONS BOTH SUGGEST AN
EXPANDING LOW CLOUD LAYER OFF THE LAKE INTO NW LOWER MICHIGAN
OVERNIGHT AS SW FLOW BEGINS TO INCREASE AND DRAGS HIGHER LOW LEVEL
DEWPOINT AIR OUT OF WISCONSIN UP INTO THE REGION. HAVE CAUTIOUSLY
IGNORED THAT IDEA FOR THE MOMENT...BUT WILL SEE WHAT HAPPENS.
HERES HOPING I DON/T WAKE TOMORROW MORNING TO A SUNRISE SURPRISE
STRATUS DECK.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 325 PM EDT SAT AUG 15 2015

HIGH IMPACT WEATHER POTENTIAL: A ROGUE EVENING SHOWER OR STORM (OR
TWO) STILL POSSIBLE...WITH ANY STORMS BEING VERY SLOW MOVERS.

ALL REMAINS RATHER QUIET AT THE MOMENT ACROSS NORTHERN MICHIGAN...
WITH PRONOUNCED UPPER RIDGING (590 DM HEIGHTS) FOLDING IN FROM THE
NORTHWEST...WHILE LOW LEVEL RIDGING RESIDES ALL THROUGHOUT THE
OHIO/TENNESSEE VALLEYS. OUR AIRMASS REMAINS A RATHER HOT ONE BY
NORTHERN MICHIGAN STANDARDS...WITH TEMPS A FEW DEGREES EITHER SIDE
OF 90 AS OF 19Z...WHILE DEW POINTS ARE A TOUCH MORE "COMFORTABLE"
DOWN IN THE 60S...THOUGH LOCALLY HIGHER RIGHT NEAR THE LAKE SHORES
WHERE WINDS HAVE TURNED ONSHORE. STRONG INLAND THERMAL TROUGH
DEVELOPMENT IS NOTED PER MESOANALYSIS...WITH A CONVERGENCE BULLSEYE
INCHING TOWARD THE HIGHER TERRAIN...AS IS TYPICAL ON VERY LIGHT WIND
REGIME DAYS. HAVE SEEN A DECENT FLARE UP OF CU WITHIN THE BETTER
HEATING/MOISTURE CONVERGENCE ALONG THIS AXIS...THOUGH WITH NO
NOTABLE RADAR RETURNS AS OF YET...COURTESY OF A CAP JUST UNDER 700MB
PER 12Z APX RAOB.

IN THEORY...WE STILL HAVE A SHOT AT A COUPLE SHOWERS/STORMS FIRING
OFF THROUGH LATE AFTERNOON AND EARLY EVENING...AND INDEED THE
FORECAST WILL CONTINUE TO REFLECT THAT IDEA. AS MENTIONED
EARLIER...WITH BASICALLY NIL STEERING FLOW BELOW 500MB (SOMETHING
LIKE A WHOPPING 8 KNOTS!)...ANY CONVECTION THAT DOES FIRE WILL BOTH
BE SLOW MOVING WITH A LOCAL HEAVY RAIN THREAT (SKINNY CAPE/HIGH
FREEZING LEVELS) AS WELL AS A PROLIFIC OUTFLOW BOUNDARY
PRODUCER...WHICH IN TURN MAY TRY TO SET OFF A FEW ADDITIONAL
CONVECTIVE CELLS. SOMETHING TO CONTINUE WATCHING THE NEXT FEW
HOURS...BUT DON'T FORESEE ANYTHING MORE THAN ISOLATED WORDING.

LOOKING RATHER QUIET FOR TONIGHT AS UPPER RIDGING CONTINUES TO FOLD
OVERHEAD...ALL WHILE THE BOUNDARY LAYER FLOW REGIME GRADUALLY
RESPONDS TO A TIGHTENING GRADIENT. UNLIKE LAST NIGHT...DON'T FORESEE
WIDESPREAD FOG DEVELOPMENT GIVEN BETTER MIXING OF MOISTURE
TODAY...THOUGH WHERE WINDS DECOUPLE AFTER SUNSET...SOME SHALLOW
GROUND FOG IS CERTAINLY POSSIBLE. STRONGER RETURN FLOW DEVELOPING
AFTER 07Z SHOULD PUT THE KIBOSH ON THAT...WHILE ALSO HELPING
TRANSPORT A CURRENT PLUME OF LOWER CLOUDS OVER LAKE MICHIGAN NORTH
AND OUR OF OUR HAIR. LOWS OVERNIGHT MORE MILD THAN LAST...WITH
READINGS MAINLY STUCK IN THE 60S.

&&

.SHORT TERM...(SUNDAY THROUGH TUESDAY)
ISSUED AT 325 PM EDT SAT AUG 15 2015

STRONG SURFACE HIGH CENTER SHIFTS JUST SE OF MICHIGAN ON SUNDAY...AS
THE 500 MB RIDGE AXIS LEANS SOUTHWARD INTO SRN LWR MICHIGAN. LOW
LEVEL FLOW WILL SHIFT TO THE SW AND STRENGTHEN A BIT...PUSHING EVEN
WARMER AIR INTO MICHIGAN AHEAD OF AN APPROACHING COOL FRONT. 850 MB
TEMPS SOAR TO AROUND +22 C BY SUNDAY AFTERNOON...WHICH WILL LIKELY
TRANSLATE TO HIGH TEMPS IN THE LOW TO MID 90S. WE MAY EVEN SEE A FEW
SPOTS REACH THE UPPER 90S IN ERN SECTIONS OF OUR CWA THANKS TO
DOWNSLOPING. FURTHER WARMING ALOFT WILL LIKELY CAP ANY POTENTIAL FOR
CONVECTIVE DEVELOPMENT. WE MAY NOT EVEN SEE MUCH CU DEVELOPMENT ON
SUNDAY...MUCH LESS SHOWER/STORM DEVELOPMENT. SO...FOR THOSE WHO ARE
LOOKING FOR THAT QUINTESSENTIAL HOT AND SUNNY SUMMER DAY...SUNDAY IS
IT!

OUR CWA WILL LIKELY STAY PRECIP-FREE THRU SUNDAY EVENING BEFORE WX
BECOMES ACTIVE AGAIN AS AN UPSTREAM COOL FRONT LEANS INTO NW
SECTIONS OF OUR CWA OVERNIGHT. FRONT ITSELF WILL SLOW LATE SUNDAY
NIGHT AS THE VERTICAL WIND PROFILE BECOME NEARLY UNIDIRECTIONAL...
LIKELY STALLING OVER OUR AREA THRU MID WEEK AS SEVERAL WAVES DEVELOP
ALONG THE BOUNDARY AND RIDE NE THRU MICHIGAN. CURRENTLY TOO FAR OUT
TO PROVIDE SPECIFIC TIMING ON EACH WAVE...AND CERTAINLY CONVECTIVE
POTENTIAL WILL INCREASE WITH DIURNAL HEATING/INSTABILITY. AT THIS
POINT...EXPECT SUFFICIENT MOISTURE AND INSTABILITY WILL POOL ALONG
THE FRONT...PROVIDING MUCH OF OUR CWA WILL INCREASING CHANCES OF
SHOWERS AND STORMS BEGINNING LATE SUNDAY NIGHT AND CONTINUING THRU
MONDAY AND INTO TUESDAY AS THE FRONT STALLS AND WAVES RIPPLE ALONG
IT. LOW/MID LEVEL COOLING ALONG THE FRONT WILL NOT ONLY INCREASE
INSTABILITY ALOFT...BUT WILL PROVIDE SOME PROGRESSIVE MODERATION OF
SURFACE TEMPS DURING THE FIRST PART OF THE WORK WEEK. HIGH TEMPS ON
MONDAY WILL RANGE FROM THE MID 70S IN ERN UPR MICHIGAN TO THE LOW TO
MID 80S FOR MUCH OF NRN LWR MICHIGAN. HIGHS ON TUESDAY WILL BE
MAINLY IN THE 70S THROUGHOUT OUR CWA.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 325 PM EDT SAT AUG 15 2015

HIGH IMPACT WEATHER POTENTIAL: SHOWER/THUNDERSTORM CHANCES TUESDAY
NIGHT-THURSDAY (PERHAPS STRONG-SEVERE LATE WEDNESDAY-WEDNESDAY
NIGHT).

FAIRLY DECENT MEDIUM-RANGE GUIDANCE AGREEMENT THAT A DEEPENING LOW
PRESSURE SYSTEM WILL IMPACT THE GREAT LAKES REGION BY MIDWEEK.
HOWEVER...THE ENVELOPE OF SMALL SCALE DETAILS BEGINS TO SPREAD AS
EARLY AS TUESDAY NIGHT. 15/12Z GFS IS CLEARLY THE MOST AMPLIFIED
WITH THE 15/12Z ECMWF/GEM LAGGING BEHIND IN TERMS OF OVERALL
STRENGTH AND TIMING. WILL ATTEMPT TO SOMEWHAT TAKE A BLEND OF THE
THREE...KNOWING FULL WELL THE DETAILS WILL LIKELY CHANGE IN THE
COMING DAYS.

A WARM FRONT IS EXPECTED TO BE DRAPED ACROSS EASTERN UPPER/SOUTHERN
ONTARIO BY WEDNESDAY MORNING AS LOW PRESSURE GRADUALLY DEEPENS OVER
THE PLAINS. DURING THE DAY WEDNESDAY...AN AMPLIFIED WAVE ALOFT AND
ASSOCIATED 999 MB SFC LOW BECOME CENTERED OVER EASTERN MN/WESTERN WI
BEFORE NEGATIVELY TILTING ALOFT AND SHIFTING NORTHEASTWARD TOWARD
SOUTHERN ONTARIO WEDNESDAY EVENING. AGAIN...WHILE THE ALL-IMPORTANT
TIMING REMAINS AN UNCERTAINTY...AN ASSOCIATED COLD FRONT IS EXPECTED
TO CROSS NRN MICHIGAN LATE WEDNESDAY AFTERNOON/NIGHT WITH ROUGHLY 50-
60 KTS AT 500 MB...~700-1300 J/KG OF MLCAPE AND 30-40 KTS OF 0-6 KM
BULK SHEAR PRIOR TO FROPA. THIS WOULD SUGGEST THERE'S A POTENTIAL
THAT MICHIGAN COULD ONCE AGAIN GET BACK IN ON THE SEVERE WEATHER
ACTION. NOTE SPC'S DAY 5 OUTLOOK WITH AN AREA FROM THE UPPER
PENINSULA/CANADA BORDER SOUTHWARD INTO ARKANSAS BEING HIGHLIGHTED
FOR THE POTENTIAL FOR AT LEAST SCATTERED SEVERE STORMS. WITH ALL
THIS SAID AND THE OVERALL DYNAMICS OF THE SYSTEM LINING UP WELL ON
PAPER...NORTHERN MICHIGAN'S SENSIBLE WEATHER WILL CERTAINLY DEPEND
ON THE OVERALL STRENGTH OF THE SYSTEM (SEVERAL ENSEMBLE MEMBERS
CONTINUE TO HINT AT A MUCH LESS AMPLIFIED SOLUTION) AND OF COURSE
FROPA TIMING. DEFINITELY WORTH KEEPING AN EYE ON OVER THE NEXT 4-5
DAYS.

BEYOND WEDNESDAY NIGHT...COULD SEE A BIT OF WRAP AROUND
MOISTURE/CLOUDS ACROSS AT LEAST NORTHWEST LOWER THROUGH THE DAY
THURSDAY BEFORE HIGH PRESSURE MOVES IN THE MIDWEST/GREAT LAKES
THURSDAY NIGHT THROUGH SATURDAY MORNING...ULTIMATELY RETURNING THE
REGION TO DRY WEATHER. LATE SATURDAY/SATURDAY NIGHT...ANOTHER SYSTEM
APPROACHES FROM THE WEST PERHAPS BRINGING MORE SHOWERS TO THE AREA.
THROUGHOUT THE PERIOD...LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT
A COUPLE DEGREES ON EITHER SIDE OF 60 WITH HIGH TEMPERATURES TOPPING
OUT IN THE MID-UPPER 70 (GENERALLY WITHIN A COUPLE DEGREES OF THE 76-
77 DEGREE NORMALS FOR THE THIRD WEEK IN AUGUST).

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 745 PM EDT SAT AUG 15 2015

SOLID VFR CONDITIONS ANTICIPATED THROUGH THE NEXT 24 HOURS.
DAYTIME HEATING INDUCED CLOUDS RAPIDLY FADING EARLY THIS EVENING
AND WILL LEAVE OVERALL CLEAR SKIES FOR TONIGHT...SAVE FOR A FEW
SHREDS OF CIRRUS ACROSS FAR NRN MICHIGAN. WITH LOWER
DEWPOINTS/HUMIDITY VALUES TODAY...DON/T THINK FOG WILL BE MUCH (IF
ANY) OF AN ISSUE. BUT ONE CAN NEVER RULE OUT A LITTLE BIT OF
GROUND FOG NEAR MBL OFF THE NEARBY RIVER.

ON SUNDAY...SW WINDS WILL INCREASE QUICKLY DURING THE MORNING
WITH GUSTS TO AROUND 20 KNOTS DEVELOPING BY EARLY AFTERNOON.

&&

.MARINE...
ISSUED AT 325 PM EDT SAT AUG 15 2015

GREAT BOATING CONDITIONS THROUGH THE EVENING AND FIRST HALF OF THE
NIGHT...WITH LIGHT WINDS UNDER 15 KNOTS. THOSE WILL SHIFT SOUTHWEST
FOR ALL AREAS AND STRENGTHEN LATE TONIGHT INTO SUNDAY/SUNDAY
NIGHT...AHEAD OF A COLD FRONT VERY SLOWLY LEANING EASTWARD TOWARD
THE REGION. A ROUND OF TWO OF SHOWERS AND THUNDERSTORMS IS POSSIBLE
OVER JUST ABOUT ALL THE WATERS LATE SUNDAY NIGHT INTO MONDAY AS THAT
FRONT ARRIVES...WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS
EXPECTED INTO MID AND LATE WEEK. IN ADDITION...THERE ARE INCREASING
SIGNS THAT A FAIRLY POTENT STORM SYSTEM MAY IMPACT NORTHERN MICHIGAN
TOWARD MIDWEEK...WITH AT LEAST THE POSSIBILITY FOR SOME GALE FORCE
WINDS. STAY TUNED...

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...ADAM
NEAR TERM...LAWRENCE
SHORT TERM...MLR
LONG TERM...GILLEN
AVIATION...ADAM
MARINE...LAWRENCE
Hazardous weather outlook, Aug 15, 3:35 PM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
335 PM EDT SAT AUG 15 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-161200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
335 PM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON...AND LAKE SUPERIOR.

.DAY ONE...THIS EVENING AND TONIGHT.

AN ISOLATED THUNDERSTORM OR TWO REMAIN POSSIBLE ACROSS INTERIOR
PORTIONS OF NORTHERN LOWER MICHIGAN THROUGH EARLY EVENING. NO
SEVERE STORMS ARE EXPECTED...THOUGH IF A STORM DOES DEVELOP...
EXPECT SLOW MOVEMENT AND VERY LOCALIZED HEAVIER RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COMBINATION OF HOT TEMPERATURES AND GUSTY SOUTHWEST WINDS WILL
LEAD TO ELEVATED FIRE DANGER ACROSS MUCH OF NORTHERN MICHIGAN
SUNDAY AFTERNOON. THIS WILL BE MOST PRONOUNCED FOR AREAS WHICH
HAVE NOT RECEIVED RECENT RAINS.

CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF NORTHERN
MICHIGAN LATE SUNDAY NIGHT INTO MONDAY...AS A COLD FRONT
ARRIVES. ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR MANY AREAS
AT VARIOUS TIMES MONDAY NIGHT THROUGH THURSDAY. THERE IS SOME
CHANCE THAT STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF THE
WEEKEND.

&&

WEATHER.GOV/GAYLORD

LAWRENCE

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.